"The U.S. Food and Drug Administration today announced it is requiring the removal of certain restrictions on prescribing and use of the diabetes drug Avandia (rosiglitazone) to reflect new information regarding the cardiovascular risk of the medi"...
(Generic versions may still be available.)
Insulin reaction (too little sugar in the blood, also called hypoglycemia) can occur if the external infusion pump delivers too much insulin, if you take too large an insulin bolus, skip meals, exercise or work harder than normal. Hypoglycemia can also happen if you combine insulin therapy and other medications that lower blood glucose, such as oral antidiabetic agents or other prescription and over-the-counter drugs. The symptoms, which usually come on suddenly, are hunger, dizziness, and sweating. Personality change or confusion may also occur. If you drink or eat something right away (a glass of milk or orange juice, or several sugar candies), you can often stop the progression of symptoms. If symptoms persist, call a physician; an insulin reaction can lead to unconsciousness. If a reaction results in loss of consciousness, emergency medical care should be obtained immediately. If you have had repeated reactions or if an insulin reaction has led to a loss of consciousness, contact your physician. Severe hypoglycemia can result in temporary or permanent impairment of brain function and death.
In certain cases, the nature and intensity of the warning symptoms of hypoglycemia may change. A few patients have reported that after being transferred to human insulin, the early warning symptoms of hypoglycemia were less pronounced than they had been with animal-source insulin.
No information available.
Last reviewed on RxList: 12/8/2004
This monograph has been modified to include the generic and brand name in many instances.
Additional Velosulin Information
Report Problems to the Food and Drug Administration
Find tips and advances in treatment.